Persistent Ischemia‐Like Electrocardiographic Changes in a Young Breast Cancer Patient on Trastuzumab: A Case Report

Read full text
Authors: Azin Alizadehasl, Mahsa Elahi, Saba Zangeneh, Niloofar Ahmadloo, Mehdi Dehghani, Masoud Sayad
Cited by: 1
References: 20

Abstract

BACKGROUND: Trastuzumab has changed the landscape of treatment for HER2-positive breast cancer, offering a meaningful survival benefit. However, alongside its effectiveness, concerns remain about its potential impact on the heart, particularly when patients develop unexpected ECG changes during therapy without any obvious cardiac symptoms. CASE PRESENTATION: A 34-year-old woman receiving trastuzumab was referred to a cardiologist after routine ECG monitoring revealed ST-segment coving and T-wave inversions in the precordial leads. She remained asymptomatic, and her cardiac enzymes were within the normal range. Echocardiography showed preserved left ventricular systolic function, and coronary CT angiography revealed no obstructive disease. Despite the persistent ECG findings, she completed her full trastuzumab course uneventfully, with ongoing cardiology follow-up. CONCLUSION: This case highlights how crucial it is to interpret ECG changes during trastuzumab therapy within the broader clinical context. Although the findings may mimic ischemia, they can appear without any actual cardiac symptoms or injury. Recognizing these as potential effects of the medication helps avoid unnecessary testing and treatment interruptions. With careful monitoring and coordination between the oncology and cardiology teams, patients can continue therapy safely, even when ECG abnormalities persist.

Fields of Study & Subjects

Chemotherapy-induced cardiotoxicity and mitigation HER2/EGFR in Cancer Research Advanced Breast Cancer Therapies

Publication details

Journal / source
Cancer Reports
Publisher
Wiley
Volume
9
Issue
7
Pages
e70619–e70619
Publication date
1 July 2026
Language
EN